Some people have an allergic reaction to the Pfizer COVID-19 vaccine

Some people have an allergic reaction to the Pfizer COVID-19 vaccine

The New York Times reported that two health care workers in Alaska developed serious allergic reactions to COVID-19 vaccines from Pfizer and BioNTech. But experts say the vaccine is still safe for the public.

The first recipient, a middle-aged woman without allergies, experienced an anaphylactic reaction just 10 minutes after vaccination at Bartlett Regional Hospital in Juneau She developed a rash on her face and body, shortness of breath and a rapid heart rate. The symptoms disappeared after taking adrenaline and steroids to treat allergies.

A second health care worker was vaccinated Wednesday and developed swollen eyes, dizziness and a fart in his throat 10 minutes after the injection, the hospital said in a statement. He was treated with adrenaline, pepcid and benadryl, and the man was back to normal within an hour.

Several similar reactions were previously reported in the United Kingdom, where health officials advised anyone with a history of severe allergies not to take the Pfizer vaccine.

Pfizer coordinates with local authorities and monitors all reports of serious allergic reactions, said spokeswoman Jerica Pitts.